MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION RX CYTOLOGY BRUSH; ENDOSCOPIC CYTOLOGY BRUSH

BOSTON SCIENTIFIC CORPORATION RX CYTOLOGY BRUSH; ENDOSCOPIC CYTOLOGY BRUSH
Model Number M00545000
Medical Device Problem Codes Detachment of Device or Device Component (2907); Material Twisted/Bent (2981); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/15/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Block h6: imdrf device code a0501 captures the reportable investigation finding of brush detached/separated.Block h11: the returned rx cytology brush was analyzed, and the product analysis found the device was returned without the brush.The orange ring was detached from the cannula and the cannula was kinked.The reported event brush bent was not confirmed.Based on available information, the investigation findings of orange ring from the cannula was kinked and the ring from the handle detached most likely happened due to the physician's technique at the time of extending and retracting the brush.Friction and possible tortuosity of the procedure could have cause the detachment.The brush was not return; therefore, it is most likely that it was manually removed in order to obtain the samples from the procedure.The most probable cause for brush bent/kinked could not be established since the brush was not return for analysis.The most probable cause for the investigation findings is adverse event related to procedure.
 
Event or Problem Description
It was reported to boston scientific corporation that an rx cytology brush was used in the common bile duct during an endoscopic retrograde cholangiopancreatography (ercp) with brush procedure performed on (b)(6) 2025.During procedure, at the 4th time inserting the brush, it was more difficult and there was resistance noted.On the 5th time, the metal pin bent, and the brush could no longer fit into the sheath.The brush was sent for pathology.There were no patient complications as a result of this event.This event has been deemed a reportable event based on the investigation finding of brush detached.

Brand Name
RX CYTOLOGY BRUSH
Common Device Name
ENDOSCOPIC CYTOLOGY BRUSH
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
780 brookside drive
spencer IN 47460
Manufacturer Contact
arlene acevedo gutierrez
300 boston scientific way
marlborough, MA 01752
7877968283
MDR Report Key21562495
Report Number3005099803-2025-00879
Device Sequence Number4373624
Product Code FDX
UDI-Device Identifier08714729268628
UDI-Public08714729268628
Combination Product (Y/N)N
Initial Reporter CountryNL
PMA/510(K) Number
K930348
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/10/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/22/2026
Device Model NumberM00545000
Device Catalogue NumberM00545000
Device Lot Number0034478411
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/29/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/13/2025
Initial Report FDA Received Date03/10/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/22/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown